Ive been taking sertraline 100mg daily but I’m still very stressed, not coping and angry most of the time. thinking of a change?


Posted by mom111362, 10th May 2016


Want more real mum questions sent to you?


Ask your question

  • Speak to your doctor or GP he’s the best person to give you advice .Good luck .



  • Antidepressants are a bandaid fix. The real reason for the anger sadness anxiety etc is deep within. I recommend counselling, hypnotherapy or reiki. It will really help you unveil the reasons for your depression and learn ways to heal in body mind and spirit.
    Diet also contributes to depression and anxiety. Sugar is a huge one. Go paleo and see the difference.



  • Definitely go back to your doctor!



  • Definitely have a chat to your GP. Possibly some counselling in addition to a medication adjustment?



  • They take sometime to work – I’m sure I’ve heard up to 6 weeks? You could try seeing a naturopath or similar to give you some tips on dealing with stress to help you in addition to the medication. I wish you all the best, it’s a difficult road to travel :(



  • I’m not sure how long you have been on this medication but it’ll take a good month for it to be therapeutic. If you’ve been on it for this long already you need to speak to your GP to adjust your dose or perhaps try another medication. I also think medication should be used in conjunction with another therapy such a counselling



  • I suggest speaking to prescribing practitioner. Sometimes medication alone is not affective and you may need to couple it with therapy. Good luck and wishing you the best.



  • Being stressed and angry doesn’t sound much fun. I think you should tell your GP about these symptoms. They may be side-effects of the medication or perhaps part of the untreated depression (which is anger directly internally isn’t it?). Perhaps there is something they can do for anxiety and helping you feel calmer even when stressed and upset.



  • I have been on sertraline for two years now and i noticed a difference if my dosage was higher. 150mg was the highest i was on until i felt in control to lower dosage. in saying this your doctor is probably the beat person to speak to.



  • Go back to your doctor, ask them if there is another sort that might be better suited to your condition. I tried many before I got the right one. Maybe you need a higher dose or a antidepressant from a different catagory.



  • Sorry to hear they are not working. Definitely go back to your doctor and let them know .
    If they change your dosage, don’t forget it takes about 2 weeks for your body to get used to it



  • Definitely go back and see your Doctor again for a review. Anti-depressants are not a one size fits all sort of thing so it may be that you need to try a different medication, review the dosage etc. I’m not sure if you’ve also been seeing a Psychologist, Mental Health Social Worker, Counsellor etc but if not, I’d recommend that in addition to the medication review. The medication should help but it can’t teach you coping strategies and address thought patterns which are really crucial. Your Doctor can help with a referral and can do a Mental Health Plan so it should be mostly covered by Medicare.



  • I’m sorry it doesn’t seam to be working at the moment. go back to your doctor, and let them know. It might just be that an adjustment to the dose needs to be made. Often starting very small and working your way up to a dose that works for you might be the way to go.
    In the mean time, plenty of exercise, water, rest, sunshine, talking to your support people and positive thinking.
    Good luck.



  • Definitely go back and see your doctor and discuss your options.



  • In SA (I don’t know about all states) there is an organisation called Beyond Blue. I believe they have a good counselling service, printed information etc.
    You many need an adjustment or change of medication and you need to talk to your GP about that. Some have side effects which affect some people more than others. Some suffer more emotional issues rather than less.


Post an answer
Like Facebook page

LIKE MoM on Facebook

What is your answer to that question?
Would you like to include a photo?

No picture uploaded yet
Please wait to see your image preview here before hitting the submit button.

Your MoM account

Lost your password?

Enter your email and a password below to post your answer and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just submit?

Write A Rating Just Submit
Join